I had surgery (hernia, found ovarian cancer) in Oct. 07. 3 rounds chemo, debulking surgery Jan. 08, 3 rounds chemo, hernia surgery/appendectomy June, 09. CA125 never went below 61, was slowing rising, to 161 in June, 09. Started Tamoxifen for 6 weeks, CA 125 now 723. Oncologist today said 3 possibilities: 1. Aberrant reading 2. Cancer has run amok (but not symptoms at this point) 3. Tam. caused everything to get stirred up, is still having positive effect. Plan for now is to wait 6 weeks, do CA125 again. I feel great, no symptoms at all. Is this good advice?
With ovarian cancer history and serial CA125 levels showing high results, we are probably not looking at an error in test reading or aberrant results. Nor can we blame Tamoxifen for causing the CA125 to surge from 161 to 723. We must assume that the disease is active, and need to stage and treat it.
You definitely need a full workup to re-stage the disease. The best way to do this is to get a PET-CT done. Now.
You have been relatively lightly treated so far. There are many effective drugs you could potentially benefit from.
Good Luck and God Bless!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.